Alert archive / Washington / High Wind Warnings in 2015

High Wind Warning 1, NWS Seattle, WA

January 17, 2015San Juan County, Washington

NWS Seattle, WA issued this high wind warning at Jan 17, 2015, 3:11 AM PST for San Juan County, Washington. It took effect at Jan 17, 2015, 4:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2015, 3:11 AM PST (11:11 UTC)
In effect from
Jan 17, 2015, 4:00 PM PST
Expired
Jan 18, 2015, 8:14 AM PST
In force
16 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2015-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2015-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WWUS76 KSEW 171111
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
311 AM PST SAT JAN 17 2015

WAZ516-517-171915-
/O.NEW.KSEW.HW.W.0001.150118T0000Z-150119T1800Z/
NORTH COAST-CENTRAL COAST-
INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM...
ABERDEEN...WESTPORT...OCEAN SHORES
311 AM PST SAT JAN 17 2015

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
PST MONDAY. 

* SOME AFFECTED LOCATIONS...LA PUSH...WESTPORT...OCEAN
  SHORES...HOQUIAM.

* TIMING...STRONG WINDS WILL DEVELOP EARLY THIS EVENING AND SPREAD
  NORTHWARD ALONG THE COAST DURING THE EVENING HOURS. WINDS WILL
  SLOWLY RELAX LATER SUNDAY MORNING.

* WIND...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL BECOME WEST
  TO SOUTHWEST AND DECREASE LATER SUNDAY MORNING.

* IMPACTS...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT.
  HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE
  PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING OR
IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58
MPH OR STRONGER ARE EXPECTED.

&&

$$

WAZ001-503-504-506-507-509>512-555-556-558-559-171915-
/O.NEW.KSEW.WI.Y.0001.150118T0600Z-150119T2000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE...
LYNDEN...OLYMPIA...LACEY...TUMWATER...CENTRALIA...TOLEDO...
MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON...EVERETT...
EDMONDS...LYNNWOOD...MARYSVILLE...ARLINGTON...TACOMA...LAKEWOOD...
PUYALLUP...SUMNER...PORT TOWNSEND...PORT LUDLOW...HOODSPORT...
BRINNON...MONTESANO...GOLD BAR...ENUMCLAW...NORTH BEND...
BUCKLEY...BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...SEATTLE...
SHORELINE...FEDERAL WAY...KENT...BREMERTON...SILVERDALE
311 AM PST SAT JAN 17 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST
MONDAY. 

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...OAK
  HARBOR...ANACORTES...EVERETT...BELLEVUE...SEATTLE...BREMERTON...
  TACOMA...OLYMPIA AND CHEHALIS.

* TIMING...WINDS WILL INCREASE DURING THE EVENING HOURS THEN WILL
  SLOWLY DECREASE DURING THE DAY ON SUNDAY.

* WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE
  SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
5 follow-up statements
202 
WWUS76 KSEW 171835
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1035 AM PST SAT JAN 17 2015

WAZ516-517-180500-
/O.CON.KSEW.HW.W.0001.150118T0000Z-150119T1800Z/
NORTH COAST-CENTRAL COAST-
INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM...
ABERDEEN...WESTPORT...OCEAN SHORES
1035 AM PST SAT JAN 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM PST MONDAY...

* SOME AFFECTED LOCATIONS...LA PUSH...WESTPORT...OCEAN SHORES... 
  HOQUIAM. 

* TIMING...STRONG WINDS WILL DEVELOP EARLY THIS EVENING AND 
  SPREAD NORTHWARD ALONG THE COAST DURING THE EVENING HOURS. 
  WINDS WILL SLOWLY RELAX LATER SUNDAY MORNING. 

* WIND...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL 
  BECOME WEST TO SOUTHWEST AND DECREASE LATER SUNDAY MORNING. 

* IMPACTS...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE 
  IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND 
  DAMAGE PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING OR
IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF
58 MPH OR STRONGER ARE EXPECTED.

&&

$$

WAZ001-503-504-506-507-509>512-555-556-558-559-180500-
/O.CON.KSEW.WI.Y.0001.150118T0600Z-150119T2000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE...
LYNDEN...OLYMPIA...LACEY...TUMWATER...CENTRALIA...TOLEDO...
MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON...EVERETT...
EDMONDS...LYNNWOOD...MARYSVILLE...ARLINGTON...TACOMA...LAKEWOOD...
PUYALLUP...SUMNER...PORT TOWNSEND...PORT LUDLOW...HOODSPORT...
BRINNON...MONTESANO...GOLD BAR...ENUMCLAW...NORTH BEND...
BUCKLEY...BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...SEATTLE...
SHORELINE...FEDERAL WAY...KENT...BREMERTON...SILVERDALE
1035 AM PST SAT JAN 17 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
NOON PST MONDAY...

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...OAK 
  HARBOR...ANACORTES...EVERETT...BELLEVUE...SEATTLE...
  BREMERTON... TACOMA...OLYMPIA AND CHEHALIS. 

* TIMING...WINDS WILL INCREASE DURING THE EVENING HOURS THEN 
  WILL SLOWLY DECREASE DURING THE DAY ON SUNDAY. 

* WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
751 
WWUS76 KSEW 172001
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1201 PM PST SAT JAN 17 2015

WAZ516-517-180815-
/O.EXT.KSEW.HW.W.0001.150118T0000Z-150118T1800Z/
NORTH COAST-CENTRAL COAST-
INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM...
ABERDEEN...WESTPORT...OCEAN SHORES
1201 PM PST SAT JAN 17 2015

...HIGH WIND WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST SUNDAY...

* SOME AFFECTED LOCATIONS...LA PUSH...WESTPORT...OCEAN SHORES... 
  HOQUIAM. 

* TIMING...STRONG WINDS WILL DEVELOP EARLY THIS EVENING AND 
  SPREAD NORTHWARD ALONG THE COAST DURING THE EVENING HOURS. 
  WINDS WILL SLOWLY RELAX LATER SUNDAY MORNING. 

* WIND...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL 
  BECOME WEST TO SOUTHWEST AND DECREASE LATER SUNDAY MORNING. 

* IMPACTS...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE 
  IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND 
  DAMAGE PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING OR
IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF
58 MPH OR STRONGER ARE EXPECTED.

&&

$$

WAZ001-503-504-506-507-509>512-555-556-558-559-180815-
/O.EXT.KSEW.WI.Y.0001.150118T0600Z-150118T2000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE...
LYNDEN...OLYMPIA...LACEY...TUMWATER...CENTRALIA...TOLEDO...
MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON...EVERETT...
EDMONDS...LYNNWOOD...MARYSVILLE...ARLINGTON...TACOMA...LAKEWOOD...
PUYALLUP...SUMNER...PORT TOWNSEND...PORT LUDLOW...HOODSPORT...
BRINNON...MONTESANO...GOLD BAR...ENUMCLAW...NORTH BEND...
BUCKLEY...BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...SEATTLE...
SHORELINE...FEDERAL WAY...KENT...BREMERTON...SILVERDALE
1201 PM PST SAT JAN 17 2015

...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO NOON
PST SUNDAY...

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...OAK 
  HARBOR...ANACORTES...EVERETT...BELLEVUE...SEATTLE... 
  BREMERTON... TACOMA...OLYMPIA AND CHEHALIS. 

* TIMING...WINDS WILL INCREASE DURING THE EVENING HOURS THEN 
  WILL SLOWLY DECREASE DURING THE DAY ON SUNDAY. 

* WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
634 
WWUS76 KSEW 180801
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1201 AM PST SUN JAN 18 2015

WAZ516-517-181315-
/O.CON.KSEW.HW.W.0001.000000T0000Z-150118T1800Z/
NORTH COAST-CENTRAL COAST-
INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM...
ABERDEEN...WESTPORT...OCEAN SHORES
1201 AM PST SUN JAN 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* SOME AFFECTED LOCATIONS...LA PUSH...WESTPORT...OCEAN SHORES... 
  HOQUIAM. 

* TIMING...STRONG SOUTHWEST WINDS WILL SLOWLY RELAX THROUGH SUNDAY
  MORNING.

* WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL
  SLOWLY DECREASE THROUGH SUNDAY MORNING.

* IMPACTS...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE 
  IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND 
  DAMAGE PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING OR
IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF
58 MPH OR STRONGER ARE EXPECTED.

&&

$$

WAZ001-503-504-506-507-509>512-555-556-558-559-181315-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-150118T2000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE...
LYNDEN...OLYMPIA...LACEY...TUMWATER...CENTRALIA...TOLEDO...
MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON...EVERETT...
EDMONDS...LYNNWOOD...MARYSVILLE...ARLINGTON...TACOMA...LAKEWOOD...
PUYALLUP...SUMNER...PORT TOWNSEND...PORT LUDLOW...HOODSPORT...
BRINNON...MONTESANO...GOLD BAR...ENUMCLAW...NORTH BEND...
BUCKLEY...BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...SEATTLE...
SHORELINE...FEDERAL WAY...KENT...BREMERTON...SILVERDALE
1201 AM PST SUN JAN 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY...

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...OAK 
  HARBOR...ANACORTES...EVERETT...BELLEVUE...SEATTLE... 
  BREMERTON... TACOMA...OLYMPIA AND CHEHALIS. 

* TIMING...WINDS WILL INCREASE OVERNIGHT...THEN WILL SLOWLY
  DECREASE DURING THE DAY ON SUNDAY.

* WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
WEATHER.GOV/SEATTLE
MERCER
614 
WWUS76 KSEW 181006
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
206 AM PST SUN JAN 18 2015

WAZ001-503-507-509>511-555-556-558-559-181600-
/O.UPG.KSEW.WI.Y.0001.000000T0000Z-150118T2000Z/
/O.EXB.KSEW.HW.W.0001.000000T0000Z-150118T1600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EVERETT AND VICINITY-
TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE...
LYNDEN...EVERETT...EDMONDS...LYNNWOOD...MARYSVILLE...ARLINGTON...
TACOMA...LAKEWOOD...PUYALLUP...SUMNER...PORT TOWNSEND...
PORT LUDLOW...HOODSPORT...BRINNON...GOLD BAR...ENUMCLAW...
NORTH BEND...BUCKLEY...BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...
SEATTLE...SHORELINE...FEDERAL WAY...KENT...BREMERTON...SILVERDALE
206 AM PST SUN JAN 18 2015

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...OAK
  HARBOR...ANACORTES...EVERETT...BELLEVUE...SEATTLE...
  BREMERTON...TACOMA.

* TIMING...STRONG SOUTHWEST WINDS WILL SLOWLY EASE LATER THIS
  MORNING.

* WIND...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING
  OR IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER
  LINES...AND DAMAGE PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING.

&&

$$

WAZ516-517-181600-
/O.CON.KSEW.HW.W.0001.000000T0000Z-150118T1800Z/
NORTH COAST-CENTRAL COAST-
INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM...
ABERDEEN...WESTPORT...OCEAN SHORES
206 AM PST SUN JAN 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* SOME AFFECTED LOCATIONS...LA PUSH...WESTPORT...OCEAN SHORES... 
  HOQUIAM. 

* TIMING...STRONG SOUTHWEST WINDS WILL SLOWLY RELAX THROUGH 
  SUNDAY MORNING. 

* WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL
  SLOWLY DECREASE THROUGH THE MORNING.

* IMPACTS...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE 
  IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND 
  DAMAGE PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING OR
IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF
58 MPH OR STRONGER ARE EXPECTED.

&&

$$

WAZ504-506-512-181600-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-150118T2000Z/
SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY-
LOWER CHEHALIS VALLEY AREA-
INCLUDING THE CITIES OF...OLYMPIA...LACEY...TUMWATER...
CENTRALIA...TOLEDO...MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...
BURLINGTON...MONTESANO
206 AM PST SUN JAN 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* SOME AFFECTED LOCATIONS...ANACORTES...OLYMPIA AND CHEHALIS.

* TIMING...SOUTHWEST WINDS WILL SLOWLY DECREASE LATER IN THE
  MORNING.

* WIND...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
777 
WWUS76 KSEW 181614
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
814 AM PST SUN JAN 18 2015

WAZ516-517-182000-
/O.CAN.KSEW.HW.W.0001.000000T0000Z-150118T1800Z/
/O.EXA.KSEW.WI.Y.0001.000000T0000Z-150118T2000Z/
NORTH COAST-CENTRAL COAST-
INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM...
ABERDEEN...WESTPORT...OCEAN SHORES
814 AM PST SUN JAN 18 2015

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

* SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS.

* TIMING...SOUTHWEST WINDS WILL DECREASE THIS MORNING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ001-503-507-509>511-555-556-558-559-182000-
/O.EXP.KSEW.HW.W.0001.000000T0000Z-150118T1600Z/
/O.EXA.KSEW.WI.Y.0001.000000T0000Z-150118T2000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EVERETT AND VICINITY-
TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE...
LYNDEN...EVERETT...EDMONDS...LYNNWOOD...MARYSVILLE...ARLINGTON...
TACOMA...LAKEWOOD...PUYALLUP...SUMNER...PORT TOWNSEND...
PORT LUDLOW...HOODSPORT...BRINNON...GOLD BAR...ENUMCLAW...
NORTH BEND...BUCKLEY...BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...
SEATTLE...SHORELINE...FEDERAL WAY...KENT...BREMERTON...SILVERDALE
814 AM PST SUN JAN 18 2015

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* SOME AFFECTED
  LOCATIONS...SEATTLE...EVERETT...TACOMA...BELLINGHAM...SHELTON.


* TIMING...SOUTHWEST WINDS WILL DECREASE THIS MORNING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ504-506-512-182000-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-150118T2000Z/
SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY-
LOWER CHEHALIS VALLEY AREA-
INCLUDING THE CITIES OF...OLYMPIA...LACEY...TUMWATER...
CENTRALIA...TOLEDO...MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...
BURLINGTON...MONTESANO
814 AM PST SUN JAN 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* SOME AFFECTED LOCATIONS...ANACORTES...OLYMPIA...CHEHALIS.

* TIMING...SOUTHWEST WINDS WILL SLOWLY DECREASE LATER IN THE 
  MORNING. 

* WIND...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 17, 3:00 AM PST, 11 minutes earlier.

Area forecast discussion, Jan 17, 3:00 AM PST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST SAT JAN 17 2015

.SYNOPSIS...A STRONG WARM FRONT WILL LIFT NORTHEAST ACROSS THE
REGION THIS AFTERNOON THROUGH TONIGHT BRINGING LOCALLY HEAVY
RAINFALL. A STRONG COLD FRONT ASSOCIATED WITH A DEEPENING LOW
THAT WILL BE MOVING ONSHORE OVER VANCOUVER ISLAND TONIGHT WILL BRING
LOCALLY DAMAGING WINDS TO THE COAST AND WINDY CONDITIONS TO THE REST
OF THE AREA TONIGHT INTO SUNDAY MORNING. WESTERLY FLOW ALOFT WILL
BRING POST-FRONTAL SHOWERS SUNDAY AND MONDAY. AN UPPER LEVEL RIDGE
WILL BUILD OVER THE REGION TUESDAY AND WEDNESDAY FOR DRY WEATHER AND
SOME SUNSHINE.

&&

.SHORT TERM...THE MAIN PROBLEMS OF THE DAY ARE IN THE FIRST 2-3
PERIODS OF THE FORECAST WITH HEAVY RAINFALL EXPECTED OVER
ESPECIALLY THE SOUTHERN HALF OF WESTERN WASHINGTON THIS AFTERNOON
AND TONIGHT...AND VERY WINDY CONDITIONS FOR TONIGHT- ESPECIALLY
ALONG THE COAST. FORECAST MODELS REMAIN CONSISTENT CONCERNING
PRECIPITATION AMOUNTS TODAY AND TONIGHT. THE FORECAST MODELS HAVE
ALSO TRENDED STRONGER CONCERNING WIND FOR TONIGHT AS A DEEPENING LOW
MOVES INTO NORTHERN OR CENTRAL VANCOUVER ISLAND DURING THE EARLY
MORNING HOURS ON SUNDAY.

SATELLITE IMAGERY SHOWS A STRONG WARM FRONT DEVELOPING FROM THE
NORTHERN CALIFORNIA COAST NORTHWESTWARD TO NEAR 45N 130W EARLY THIS
MORNING. AT THE SAME TIME...MOISTURE IS SURGING NORTHEASTWARD ALONG
A DEVELOPING BAROCLINIC BOUNDARY FROM AROUND THE HAWAIIAN ISLANDS TO
THE WEST COAST OF OREGON. THE AIR MASS TO THE SOUTH OF THE WARM
FRONTAL BOUNDARY IS QUITE MOIST WITH SHIP OBSERVATIONS NEAR THE
CENTER OF THE MOISTURE PLUME NEAR 34N 140W SOUTHWESTWARD SHOWING
SURFACE DEW POINT TEMPERATURES IN THE MID 60S. NESDIS IS REPORTING A
BROAD AND DEEP FETCH OF PRECIPITABLE WATER VALUES 2 STANDARD
DEVIATIONS ABOVE THE MEAN WITHIN THIS PLUME. THE 00Z AND 06Z GFS
SHOW DEVELOPMENT OF A LOW NEAR 45N 132W INTO A SUB 990 MB LOW AS IT
MOVES ONTO NORTH CENTRAL VANCOUVER ISLAND ABOUT 12Z SUN. THE 06Z NAM
AND 00Z CANADIAN SOLUTIONS ARE STRONGER AND MORE EASTWARD WITH THE
DEVELOPMENT OF THE LOW. ALL MODELS SPREAD STRONG SW 925 MB WINDS OF
60 TO 75 KT INTO THE OREGON TO CENTRAL WASHINGTON COASTAL WATERS
THIS EVENING AS THE OFFSHORE LOW DEVELOPS AND MOVES BY TO THE WEST
OF THE COASTAL WATERS. STRONG SPEED CONVERGENCE IN THE LOW LEVEL
FLOW COMBINED WITH OVERRUNNING AND NEUTRAL STATIC STABILITY SHOULD
RESULT IN ABOUT AN 18 HOUR PERIOD OF HEAVY PRECIPITATION RATES.

CONCERNING RAINFALL...STEADY PRECIPITATION WILL SPREAD RAPIDLY
NORTHEASTWARD INTO THE AREA DURING THE MORNING HOURS. 18 HOUR
PRECIPITATION AMOUNTS OF 3-4 INCHES CAN BE EXPECTED ALONG THE
SOUTHERN FACING OLYMPICS...ALONG THE COAST...AND IN THE CASCADES
FROM ABOUT KING COUNTY SOUTHWARD. THE LOWLANDS FROM SEATTLE
SOUTHWARD CAN EXPECT 2-3 INCHES OF RAIN. SNOW LEVELS WILL RISE TO
OVER 7000 FEET LATE THIS AFTERNOON AND TONIGHT MAKING MOST OF THE
MOUNTAIN PRECIPITATION FALL IN THE FORM OF RAIN. A FLOOD WATCH IS IN
EFFECT FOR KING-MASON-GRAYS HARBOR COUNTIES SOUTHWARD.

STRONG WINDS ALOFT AT 2000 FT WILL SURFACE AROUND THE TIME OF THE
PASSAGE OF THE COLD OCCLUSION BETWEEN 06Z AND 12Z. ALONG THE
COAST...WINDS ALOFT SUPPORT 25 TO 35 MPH SUSTAINED WINDS WITH GUSTS
AROUND 60 MPH. IN THE INTERIOR...SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS 50-55 MPH CAN BE EXPECTED. WIND GUSTS MAY BE A FEW MPH
HIGHER IF THE STRONGER 06Z NAM12 VERIFIES. GIVEN THE FORECAST WINDS
ALOFT AND PRESSURE GRADIENTS...A HIGH WIND WARNING WAS ISSUED FROM
00Z-18Z SUN FOR THE CENTRAL AND NORTH COASTS OF WESTERN
WASHINGTON...AND WIND ADVISORIES WERE ISSUED FOR THE PERIOD FROM 06Z
TO 20Z SUN IN THE INTERIOR LOWLANDS.

POST FRONTAL SHOWERS AND WINDY CONDITIONS ON SUNDAY WILL GRADUALLY
RAMP DOWN DURING THE DAY...AND A FEW SUN BREAKS CAN BE EXPECTED
DURING THE AFTERNOON HOURS AS FLOW ALOFT INTERACTS WITH THE TERRAIN.
SNOW LEVELS WILL LOWER TO ABOUT 3500 FEET DURING THE DAY SUNDAY AS
COOL AIR ALOFT FILTERS IN TO THE SOUTH OF THE PASSING LOW. SHOWERS
AND ONSHORE FLOW SUNDAY NIGHT WILL CONTINUE TO DECREASE THROUGH
MONDAY. ALBRECHT

.LONG TERM...SHOWERS WILL COME TO AN END BY EARLY MONDAY EVENING AS
HIGH PRES ALOFT BUILDS OVER THE AREA AND SURFACE HIGH PRES DEVELOPS
EAST OF THE CASCADES. TUE AND WED WILL BE DRY WITH OFFSHORE FLOW AND
INCREASING INVERSIONS. A WEAKENING FRONT MAY MOVE ACROSS THE AREA
LATE WEDNESDAY NIGHT OR THURSDAY BRINGING A CHANCE OF A LITTLE
RAIN...BUT THE EXTENDED PERIOD IS GENERALLY EXPECTED TO BE DRIER
THAN NORMAL FOR MID JANUARY AND CONDITIONS WILL REMAIN SEASONABLY
MILD. ALBRECHT

&&

.HYDROLOGY...A WET AND WARM FRONTAL SYSTEM WILL PRODUCE AN 18-24
HOUR BURST OF HEAVY RAIN MIDDAY TODAY THROUGH EARLY SUNDAY MORNING.
EXPECT 3-4 INCHES OF RAIN OVER THE OLYMPIC PENINSULA AND IN THE
CASCADES FROM ABOUT KING COUNTY SOUTHWARD. THE LOWLANDS WILL SEE 2-3
INCHES OF RAIN FROM ABOUT SEATAC AIRPORT SOUTHWARD. THE HEAVY RAIN
WILL BE ACCOMPANIED BY SNOW LEVELS THAT WILL RISE TO OVER 7000 FEET
LATER TODAY THROUGH TONIGHT.

A FLOOD WATCH IS IN EFFECT FROM GRAYS HARBOR-MASON-KING COUNTIES
SOUTHWARD...INCLUDING LEWIS AND THURSTON COUNTIES. RIVERS IN THE
FLOOD WATCH AREA WILL SEE RISES THIS AFTERNOON AND EVENING. MINOR
FLOODING IS POSSIBLE ON THE SKOKOMISH RIVER IN MASON COUNTY AND THE
PUYALLUP RIVER NEAR ORTING IN PIERCE COUNTY AS EARLY AS THIS
EVENING. OTHER RIVERS...SUCH AS THE DESHUTES...COWLITZ...AND LOWER
CHEHALIS RIVERS MAY ALSO SEE MINOR FLOODING TONIGHT OR SUNDAY.

ELSEWHERE...FLOODING IS UNLIKELY THE NEXT 7 DAYS. ALBRECHT

&&

.AVIATION...A WARM FRONT WILL LIFT ACROSS THE AREA THIS MORNING.
ANOTHER STRONGER FRONTAL SYSTEM WITH A NEAR 990 MB SURFACE LOW WILL
TRACK NE INTO CENTRAL VANCOUVER ISLAND BY EARLY SUNDAY MORNING. THE
ASSOCIATED UPPER TROUGH WILL TRAVERSE WRN WA SUNDAY AND SUNDAY
NIGHT. LIGHT TO MODERATE SE FLOW ALOFT THIS MORNING...THEN MODERATE
SLY FLOW ALOFT THIS AFTERNOON BECOMING STRONG SW FLOW ALOFT SATURDAY
NIGHT AND SUNDAY MORNING. MOIST AT ALL LEVELS. STABLE
CONDITIONS...BECOMING WEAKLY UNSTABLE SUNDAY. RAIN INCREASING THIS
MORNING...TURNING TO SHOWERS SUNDAY. VFR CIGS...THEN WIDESPREAD MVFR
CONDITIONS DEVELOPING THIS AFTERNOON.

KSEA...A WARM FRONT WILL BRING INCREASING RAIN THIS MORNING
BEGINNING AROUND 16Z. E-SE WINDS LESS THAN 10 KT...BECOMING SLY 20
TO 25 KT W/ GUSTS 40 KT LATE THIS EVENING THROUGH SUNDAY MORNING.
WINDS EASING SUNDAY AFTERNOON. MVFR CIGS DEVELOPING AFTER MIDDAY AS
RAIN BECOMES HEAVY AT TIMES.

&&

.MARINE...A WEAK WARM FRONT WILL LIFT ACROSS THE WATERS THIS MORNING
WITH INCREASING SE WINDS EXCEPT IN PUGET SOUND. ANOTHER SYSTEM WITH
A NEAR 990 MB SURFACE WILL TRACK INTO VANCOUVER ISLAND EARLY SUNDAY
MORNING. GRADIENTS WILL BE STRONG ENOUGH TO PRODUCE GALES IN
MOST...IF NOT ALL...THE WATERS TONIGHT THROUGH SUNDAY MORNING. WINDS
WILL EASE SATURDAY AFTERNOON...BUT THE CENTRAL/EAST STRAIT AND PUGET
SOUND WILL CONTINUE TO GET NEAR GALE FORCE SWLY WINDS UNTIL
EVENING.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH FOR KING...PIERCE...THURSTON...LEWIS...MASON...AND
      GRAYS HARBOR COUNTIES.
     HIGH WIND WARNING FOR THE NORTH AND CENTRAL WASHINGTON COAST
FROM       4 PM PST THIS AFTERNOON UNTIL 10 AM PST SUNDAY.      WIND
ADVISORY FOR THE INTERIOR LOWLANDS FROM 10 PM PST THIS EVENING
THROUGH NOON PST SUNDAY.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT PUGET SOUND THROUGH THIS
      EVENING.
     GALE WARNING ALL WATERS FROM THIS EVENING THROUGH SUNDAY
      MORNING.
     SMALL CRAFT ADVISORY GRAYS HARBOR BAR.

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:11 AM PSTWind AdvisorySEWSan Juan33 hr
Jan 17, 8:51 AM PSTGale WarningSEW30 hr
Jan 17, 3:07 PM PSTWinter Weather AdvisorySEW27 hr

Nearby

High Wind Warnings in Washington, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.